Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    To Photo
    avatar
    barb10562 posted:
    Hi- just read your post about the Metformin ER. I started taking it about 2 mos ago and at first it constipated me and made me feel sick to my stomach. Now it seems fine. It definitely takes some getting used to so hhang in there and dont feel bad about it- it will help u and maybe even u can cheat a little!! Good luck
    Reply
     
    avatar
    phototaker responded:
    Barb, the point of getting on it is NOT to cheat. I'm still eating the way I have been eating, trying to "not" eat anything that might send up my blood sugar levels. I don't want to have to up my Metformin at some point.

    The idea for me is to keep my bs levels stable. It's been a week, and they're still going high at times. I hear it takes weeks to stabilize, so I'm giving it some time.

    I'm using the Extended Release capsules, and did have a problem with constipation at first, but I'm okay now. I'd much rather have that then running to the bathroom all the time. That would be difficult, as I hike at times for hours, and am not around bathrooms. That's why I decided to do this now, when I don't have a major trip coming up.

    The whole point of taking this medicine is to CONTINUE trying to control my blood sugar numbers...again not to "cheat". I'd only be cheating or fooling myself. If that was the case, I'd get off the medicine right now, as I don't want that mindset.
     
    avatar
    barb10562 replied to phototaker's response:
    Ive been cheating up a storm lately but will get back on track after Thanksgiving. I know its not good to do . I lost 11 pounds in the last 3 weeks and need to stay focused.
     
    avatar
    phototaker replied to barb10562's response:
    Barb, that's so good that you've lost weight. The important thing is keeping those sugar levels down. I was watching Dr. Oz ,and he also mentioned inflammation in our bodies, talking about high blood sugars. He talked about cancer of things like our pancreas, when we have high stomach fat. It really made me think, as the fattest part of my body is my stomach. It's not that bad, but I could lose about 8 to 10 lbs. easily. I'm back "slowly" losing weight again. I'm still fitting in my size 12's. I have wider hips, but there's no fat on that or my legs. The "bad" part for your heart is the stomach area.

    Thanksgiving will just be another day for me when I watch my carbs. The fact that I'm on medicine is scary enough for me.


    Helpful Tips

    tips to help me help a family member
    does anyone have tips to bring down diabetes More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.